Alert archive / Oklahoma / Red Flag Warnings in 2012

Red Flag Warning 19, NWS Norman, OK

December 15, 20128 counties in Texas; 11 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Dec 15, 2012, 4:02 AM CST for 8 counties in Texas; 11 counties in Oklahoma. It took effect at Dec 15, 2012, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2012, 4:02 AM CST (10:02 UTC)
In effect from
Dec 15, 2012, 12:00 PM CST
Expired
Dec 15, 2012, 5:00 PM CST
In force
5 hr
Issued by
NWS Norman, OK

Counties Carter County, OK, Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Love County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 23 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 538 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
538 m²/s²
0-3 km storm-relative helicity
516 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WWUS84 KOUN 151002
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
402 AM CST SAT DEC 15 2012


OKZ021>023-027-028-040>043-047-048-051-052-151115-
/O.CAN.KOUN.FW.A.0015.121215T1800Z-121216T0000Z/
BECKHAM-WASHITA-CADDO-GRADY-MCCLAIN-GARVIN-MURRAY-PONTOTOC-COAL-
JOHNSTON-ATOKA-MARSHALL-BRYAN-
402 AM CST SAT DEC 15 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH.


$$

OKZ033>039-044>046-050-TXZ083>090-151815-
/O.UPG.KOUN.FW.A.0015.121215T1800Z-121216T0000Z/
/O.NEW.KOUN.FW.W.0019.121215T1800Z-121215T2300Z/
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
402 AM CST SAT DEC 15 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR SOUTHEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS...


* WIND...20 TO 25 MPH AND GUSTS OVER 30 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...65 TO 73 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR FUTURE WEATHER FORECASTS AND INFORMATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
1 follow-up statement
973 
WWUS84 KOUN 151757
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CST SAT DEC 15 2012

...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF WESTERN
NORTH TEXAS...

OKZ033>039-044>046-050-TXZ083-151900-
/O.CAN.KOUN.FW.W.0019.121215T1800Z-121215T2300Z/
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-CARTER-LOVE-HARDEMAN-
1157 AM CST SAT DEC 15 2012

...RED FLAG WARNING IS CANCELLED FOR SOUTHWESTERN OKLAHOMA
AND HARDEMAN COUNTY TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING. 

ALTHOUGH FIRE DANGER WILL REMAIN HIGH ACROSS SOUTHWESTERN OKLAHOMA
AND HARDEMAN COUNTY TEXAS... CURRENT DATA INDICATES THAT THE
HUMIDITY WILL REMAIN ABOVE 20 PERCENT AND SUSTAINED WIND SPEEDS
WILL GENERALLY REMAIN BELOW 20 MPH THIS AFTERNOON... THEREFORE THE
RED FLAG WARNING HAS BEEN CANCELLED. RESIDENTS ARE STILL URGED TO
USE CAUTION TO PREVENT THE START AND SPREAD OF WILDFIRES.

$$

TXZ084>090-152300-
/O.CON.KOUN.FW.W.0019.121215T1800Z-121215T2300Z/
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1157 AM CST SAT DEC 15 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR WARM...DRY AND WINDY CONDITIONS FOR PORTIONS OF
WESTERN NORTH TEXAS...

* WIND...15 TO 25 MPH AND GUSTS OVER 25 MPH.

* HUMIDITY...15 TO 25 PERCENT.

* TEMPERATURE...65 TO 70 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR FUTURE WEATHER FORECASTS AND INFORMATION.

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Dec 15, 3:00 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 15, 3:00 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 AM CST SAT DEC 15 2012

.DISCUSSION...
IN THE WAKE OF THE RAPIDLY-EXITING UPPER WAVE, WEST WINDS WILL BE
GUSTY MUCH OF THE DAY ACROSS THE SOUTHWEST HALF OF OKLAHOMA AND
ADJACENT PARTS OF NORTH TEXAS. LOW HUMIDITY AND A VERY WARM
AIRMASS HAS LED TO A RED FLAG WARNING IN PART OF THIS AREA.
TEMPERATURES WILL CONTINUE TO RANGE 15 TO 20 DEGREES ABOVE NORMALS
IN THE AFTERNOONS UNTIL THURSDAY. A FRONT EARLY EARLY THURSDAY
WILL BRING A TYPICAL MID-DECEMBER AIRMASS WITH NORMAL DAYTIME
TEMPERATURES IN THE 40S AND LOWER 50S. THERE IS LITTLE CHANCE FOR
RAIN OUTSIDE OF A BRIEF PERIOD WITH THE FRONT IN SOUTHEAST
OKLAHOMA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  39  61  33 /   0  10  10  10
HOBART OK         64  36  59  30 /   0   0   0   0
WICHITA FALLS TX  73  43  69  36 /   0  10  10  10
GAGE OK           63  30  53  24 /   0   0  10   0
PONCA CITY OK     67  34  58  32 /   0  10  10  10
DURANT OK         71  48  68  40 /   0  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR
     OKZ033>039-044>046-050.

TX...RED FLAG WARNING FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR
     TXZ083>090.

&&

06/09
Hazardous weather outlook, Dec 14, 11:05 PM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1105 PM CST FRI DEC 14 2012

OKZ004>048-050>052-TXZ083>090-151300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1105 PM CST FRI DEC 14 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...OVERNIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
THE CENTER OF A STRONG STORM SYSTEM WILL MOVE EAST ACROSS KANSAS
OVERNIGHT...LEAVING CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH
TEXAS IN A RELATIVELY DRY AIR MASS. THIS WILL GREATLY LIMIT
INSTABILITY...AND THUNDERSTORMS ARE UNLIKELY TO DEVELOP.

PROBABILITY TABLE...
VALID THROUGH 700 PM CST SATURDAY DEC 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED SATURDAY THOUGH THURSDAY.

OTHER HAZARDOUS WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT FOR SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS SATURDAY AFTERNOON. GUSTY WINDS AND WARM TEMPERATURES WILL
RESULT IN AN ELEVATED RISK OF WILDFIRES ON WEDNESDAY AS WELL.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 6 AM
ON SATURDAY DECEMBER 15.

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:48 PM CSTSpecial Weather StatementOUNBaylor, Wilbarger27 min
Dec 14, 6:44 PM CSTSpecial Weather StatementOUNCuster, Kiowa, Washita31 min
Dec 14, 7:01 PM CSTSpecial Weather StatementOUNEllis, Harper, Woodward29 min
Dec 14, 7:15 PM CSTSpecial Weather StatementOUNCaddo, Comanche, Cotton, Tillman30 min

Nearby

Red Flag Warnings in Oklahoma, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.